Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Charleston, SC

July 31, 2015Screven County, Georgia

NWS Charleston, SC issued this special weather statement at Jul 31, 2015, 3:21 PM EDT for Screven County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2015, 3:21 PM EDT (19:21 UTC)
Expired
Jul 31, 2015, 3:45 PM EDT
In force
24 min
Issued by
NWS Charleston, SC

County Screven County, GA

The radar

The Charleston,SC radar (KCLX), 65 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WWUS82 KCHS 311921
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT FRI JUL 31 2015
 
GAZ087-088-100-101-311945-
EFFINGHAM GA-BULLOCH GA-SCREVEN GA-JENKINS GA-
321 PM EDT FRI JUL 31 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS...
SCREVEN AND EFFINGHAM COUNTIES UNTIL 345 PM EDT...

AT 320 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKY FORD TO NEAR
OLIVER...AND MOVING NORTHWEST AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MIDDLEGROUND...BROOKLET...OLIVER...ROCKY FORD...LEEFIELD...
SCARBORO...DOVER AND CAPTOLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. 
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE 
SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. 

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3280 8181 3250 8144 3237 8162 3266 8200
TIME...MOT...LOC 1920Z 147DEG 6KT 3265 8181 3250 8162 

$$

JAQ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 31, 1:07 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 31, 1:07 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
107 PM EDT FRI JUL 31 2015

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE AREA TODAY AND SETTLE OVER
THE REGION THIS WEEKEND... SHIFTING SOUTHEAST AS HIGH PRESSURE
BUILDS IN EARLY NEXT WEEK. AN INLAND TROUGH WILL THEN DEVELOP BY
LATE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
NO SIGNIFICANT CHANGES TO THE PREVIOUS FORECAST. SHOWERS AND
THUNDERSTORMS FIRING INLAND ALONG THE WEAK COLD FRONT/TROUGH NEAR
INTERSTATE 16. EXPECT CONVECTION TO CONTINUE TO FIRE THERE AND
NORTHWARD UP THE SC COAST AS THE SEA BREEZE GETS GOING. SO FAR
STORMS HAVE ENOUGH MOTION SO THE FLOOD RISK IS LOW BUT THIS MIGHT
CHANGE LATER AS STORMS TRY TO INTENSIFY AND BECOME MULTI-CELLULAR
AND POSSIBLY TRAIN OVER THE SAME AREAS ALONG BOUNDARIES.

LOW-LEVEL SOUTHERLY FLOW AND UPPER LEVEL NORTHERLY FLOW WILL LEAD
TO SLOW- MOVING STORMS AND WITH PWAT VALUES UNSEASONABLY HIGH OVER
2 INCHES THERE COULD BE SOME HEAVY RAINFALL. MAIN CONCERN THIS
AFTERNOON WILL BE LOCALIZED FLOODING ALTHOUGH CANNOT RULE OUT A
FEW STORMS CAPABLE OF PRODUCING WET MICROBURSTS. A FEW SEVERE
STORMS WILL BE POSSIBLE WITH DAMAGING WINDS THE MAIN HAZARD /OTHER
THAN FREQUENT CLOUD TO GROUND LIGHTNING/ AS THE MODIFIED CHS
SOUNDING FOR A WORST CASE SCENARIO OF TEMPERATURES IN THE MID 90S
AND DEWPOINTS IN THE MID 70S YIELDS OVER 3000 J/KG OF CAPE AND
DOWNDRAFT CAPE OF 1400 J/KG. WE WILL MENTION A LOCALIZED EXCESSIVE
RAIN POTENTIAL THIS AFTERNOON AND EVENING IN OUR HAZARDOUS WEATHER
OUTLOOK AND CONSIDER INCLUDING MENTION IN THE FORECAST.
FORTUNATELY TIDES ARE LOW THIS AFTERNOON SO THAT SHOULD HELP
MINIMIZE FLOODING IN COASTAL URBAN LOCALES LIKE DOWNTOWN
CHARLESTON/SAVANNAH. HIGHS IN THE LOWER TO MID 90S INLAND WITH
UPPER 80S AT THE COAST.

UNSETTLED WEATHER COULD LAST INTO THE EVENING AND PERHAPS INTO THE
OVERNIGHT WITH THE INLAND FRONTAL TROUGH AND SPEED CONVERGENCE
ALONG THE SOUTH CAROLINA COAST. WE MAINTAINED CHANCE POPS AND ONCE
AGAIN THERE MAY BE SOME DOWNPOURS FROM WARMER PROCESS CONVECTION
TRENDS OVERNIGHT.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
THERE REMAINS SOME DISAGREEMENT BETWEEN THE GFS AND ECMWF WITH
REGARD TO HOW MUCH PRECIPITATION WILL DEVELOP OVER THE WEEKEND. AN
EAST COAST TROUGH WILL REMAIN IN PLACE WHILE A WEAK FRONT SITS ALONG
OUR COAST. THE 00Z GFS CAME IN DRIER WITH 1.5" PWATS SPREADING
ACROSS SOUTHERN SC AND FAR EASTERN GA BY SATURDAY AFTERNOON. THE
ECMWF RETAINS A BIT MORE LOW-LEVEL MOISTURE OVER COASTAL SECTIONS
WHICH WOULD SUPPORT MORE SEA BREEZE CONVECTION BOTH DAYS. GIVEN OUR
ONGOING WETTER FORECAST...WE TRENDED POPS DOWNWARD WITH THIS PACKAGE
BUT MAINTAINED 50-60 PERCENT ACROSS FAR SOUTHERN GA SATURDAY WITH 40-
50 FARTHER NORTH. SUNDAY DEFINITELY LOOKS DRIER REGARDLESS OF MODEL
SO WE PUSHED VALUES DOWN TO 20-30 PERCENT RANGE. MONDAY COULD BE
COMPLETELY DRY BASED ON THE GFS...BUT SINCE THE ECMWF STILL HANGS
ONTO MORE MOISTURE WE KEPT CHANCE POPS GOING FOR NOW.

HIGH TEMPS WILL BE IN THE LOWER 90S EACH DAY WITH LOWS IN THE LOW TO
MID 70S.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THE UPPER RIDGE BRIEFLY REBUILDS ON TUESDAY BEFORE A WEAK UPPER
TROUGH REDEVELOPS OVER THE EASTERN UNITED STATES MID TO LATE WEEK.
LOW-LEVEL MOISTURE WILL RETURN IN EARNEST LATE WEEK INTO THE WEEKEND
WITH PWATS BACK ABOVE 2 INCHES. UPPER SHORTWAVE ENERGY AND AN
APPROACHING COLD FRONT WILL BRING A RETURN TO HIGHER RAIN CHANCES
DURING THE PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF CONVECTION THROUGH
18Z SATURDAY. SHOWERS AND THUNDERSTORMS LIKELY THROUGH ABOUT
21Z...WHICH WILL BE CAPABLE OF HEAVY RAINFALL AND GUSTY WINDS.
EXPECT SOME SHOWERS AND A FEW TSTMS TO LINGER TONIGHT AS A WEAK
COLD FRONT AND DEEP MOISTURE LINGER OVER THE AREA. CAN/T RULE OUT
SOME STRATUS AND/OR LIGHT FOG AT THE TERMS TOWARD DAYBREAK BUT
CHANCES TOO LOW TO MENTION ATTM.

EXTENDED AVIATION OUTLOOK...MOSTLY VFR. MAINLY AFTERNOON/EVENING
SHOWERS AND THUNDERSTORMS WILL IMPACT THE TERMINALS. LOW CHANCES FOR
MVFR CEILINGS OR SHALLOW FOG SUNDAY AND MONDAY MORNINGS AROUND
DAYBREAK.

&&

.MARINE...
THE APPROACHING COLD FRONT WILL LIKELY HANG UP TO THE NORTH OF
THE WATERS THROUGH TONIGHT. A MAINLY SW FLOW WILL SEE SOME
SURGING BY THIS EVENING OVER THE GEORGIA WATERS. WE BUMPED WIND
SPEED CLOSER TO 15 KT WITH 15 TO 20 KT OVER THE OUTER WATERS.
WE DO NOT THINK THE SURGE WILL BE TOO STRONG ALONG THE CHARLESTON
COAST GIVEN THE STALLED FRONT JUST OFF TO THE NORTH. OF
COURSE...CONVECTION COULD SCRAMBLE THE SYNOPTIC FLOW TONIGHT
COMPLICATING THE FORECAST. SEAS WILL AVERAGE 2-3 FT WITH 4 FT SEAS
WELL OFF THE COAST LATER TONIGHT.

MAINLY SOUTH TO SOUTHWEST WINDS WILL PERSIST OVER THE WATERS
SATURDAY THROUGH THE MIDDLE OF NEXT WEEK. THE STRONGEST WINDS WILL
OCCUR AT NIGHT DURING NOCTURNAL SURGING...THOUGH SPEEDS SHOULD
GENERALLY REMAIN AT OR BELOW 20 KT. A SEA BREEZE WILL DEVELOP ALONG
THE COAST EACH AFTERNOON WITH WINDS TOPPING OUT 10-15 KT FOR SEVERAL
HOURS. SEAS WILL BE AT OR BELOW 4 FT THROUGH THE WEEKEND...
INCREASING TO AS HIGH AS 5 FT EARLY NEXT WEEK OVER OUTER PORTIONS.

&&

.TIDES/COASTAL FLOODING...
ELEVATED HIGH TIDE LEVELS WILL CONTINUE TODAY THROUGH THE UPCOMING
WEEKEND THANKS TO THE UPCOMING PERIGEAN SPRING TIDE. SHALLOW
COASTAL FLOODING IS LIKELY INTO EARLY NEXT WEEK ESPECIALLY DURING
EACH EVENING HIGH TIDE. WILL CONTINUE TO HIGHLIGHT THE SHALLOW
COASTAL FLOOD THREAT WITHIN THE HAZARDOUS WEATHER OUTLOOK. ALSO OF
NOTE...THERE IS A CHANCE THAT HEAVY RAIN COULD COINCIDE WITH THE
ELEVATED HIGH TIDES THE NEXT COUPLE OF EVENINGS. IF THIS OCCURS...
MORE SERIOUS LOCALIZED FLOODING WOULD BE POSSIBLE...PARTICULARLY
IN DOWNTOWN CHARLESTON.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...RJB
MARINE...JRL
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 31, 4:48 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
448 AM EDT FRI JUL 31 2015

GAZ117-119-139-141-SCZ048>052-010900-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
448 AM EDT FRI JUL 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

LOCALIZED EXCESSIVE RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING.
A FEW OF THE STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAINS
WHICH MAY CAUSE TEMPORARY PONDING OF WATER IN LOW LYING AREAS AND
ON AREA ROADWAYS.

COASTAL FLOODING...ELEVATED TIDE LEVELS WILL CONTINUE. SHALLOW
COASTAL FLOODING IS LIKELY DURING HIGH TIDE THIS EVENING. THERE IS
A SMALL CHANCE THAT HEAVY RAIN COULD COINCIDE WITH THE ELEVATED
HIGH TIDE. IF THIS OCCURS...MORE SERIOUS LOCALIZED FLOODING COULD
OCCUR THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

COASTAL FLOODING...ELEVATED TIDE LEVELS WILL CONTINUE THROUGH THE
UPCOMING WEEKEND THANKS TO INCREASING ASTRONOMICAL FACTORS.
SHALLOW COASTAL FLOODING IS LIKELY INTO EARLY NEXT WEEK ESPECIALLY
DURING EACH EVENING HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-010900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
448 AM EDT FRI JUL 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

LOCALIZED EXCESSIVE RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING.
A FEW OF THE STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAINS
WHICH MAY CAUSE TEMPORARY PONDING IN LOW LYING AREAS AND ON AREA
ROADWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-010900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
448 AM EDT FRI JUL 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jul 31, 1:12 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
112 PM EDT FRI JUL 31 2015

SCZ047-311745-
INLAND JASPER SC-
112 PM EDT FRI JUL 31 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER COUNTY UNTIL
145 PM EDT...

AT 111 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TILLMAN...OR NEAR RIDGELAND...MOVING SOUTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH AND VERY HEAVY RAIN
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RIDGELAND...TARBORO...GRAHAMVILLE...OLD HOUSE...TILLMAN...
GILLISONVILLE AND SWITZERLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3266 8099 3247 8087 3245 8088 3236 8113
      3251 8120
TIME...MOT...LOC 1711Z 303DEG 9KT 3246 8105

MTE
Special weather statement, Jul 31, 1:49 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
149 PM EDT FRI JUL 31 2015

GAZ101-SCZ047-051-311815-
EFFINGHAM GA-INLAND JASPER SC-COASTAL JASPER SC-
149 PM EDT FRI JUL 31 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES UNTIL 215 PM EDT...

AT 149 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SWITZERLAND TO NEAR
EBENEZER TO STILLWELL...AND MOVING SOUTH AT 5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RIDGELAND...SPRINGFIELD...JASPER...RINCON...HARDEEVILLE...
GRAHAMVILLE...PURYSBURGH AND STILLWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3243 8132 3242 8113 3256 8095 3236 8088
      3235 8092 3233 8093 3230 8098 3231 8100
      3229 8100 3223 8111 3224 8119 3223 8121
      3223 8138
TIME...MOT...LOC 1749Z 358DEG 5KT 3245 8102 3236 8113 3237 8124

MTE
Special weather statement, Jul 31, 2:39 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT FRI JUL 31 2015

GAZ100-101-116-118-SCZ047-051-311915-
INLAND CHATHAM GA-EFFINGHAM GA-BULLOCH GA-INLAND CHATHAM GA-
INLAND BRYAN GA-INLAND JASPER SC-COASTAL JASPER SC-
239 PM EDT FRI JUL 31 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...CHATHAM...
BULLOCH...EFFINGHAM AND JASPER COUNTIES UNTIL 315 PM EDT...

AT 239 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EGYPT TO NEAR PINEORA
TO NEAR RINCON TO HARDEEVILLE...AND MOVING SOUTHWEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...POOLER...SPRINGFIELD...BAY...RINCON...PORT WENTWORTH...
HARDEEVILLE AND BLOOMINGDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3251 8142 3236 8134 3236 8118 3240 8096
      3215 8106 3212 8146 3216 8159 3239 8169
TIME...MOT...LOC 1839Z 059DEG 9KT 3240 8149 3230 8146 3227 8128 3228
8105

MTE
Special weather statement, Jul 31, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT FRI JUL 31 2015

GAZ087-088-100-101-311945-
EFFINGHAM GA-BULLOCH GA-SCREVEN GA-JENKINS GA-
321 PM EDT FRI JUL 31 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS...
SCREVEN AND EFFINGHAM COUNTIES UNTIL 345 PM EDT...

AT 320 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKY FORD TO NEAR
OLIVER...AND MOVING NORTHWEST AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MIDDLEGROUND...BROOKLET...OLIVER...ROCKY FORD...LEEFIELD...
SCARBORO...DOVER AND CAPTOLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3280 8181 3250 8144 3237 8162 3266 8200
TIME...MOT...LOC 1920Z 147DEG 6KT 3265 8181 3250 8162

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 12:58 AM EDTSpecial Marine WarningCHS92 min
Jul 31, 7:53 AM EDTSpecial Marine WarningCHS112 min
Jul 31, 9:42 AM EDTSpecial Marine WarningCHS2 hr
Jul 31, 1:12 PM EDTSpecial Weather StatementCHSJasper33 min
Jul 31, 1:49 PM EDTSpecial Weather StatementCHSJasper26 min
Jul 31, 2:57 PM EDTCoastal Flood AdvisoryCHS7 hr
Jul 31, 4:57 PM EDTSpecial Weather StatementCHSColleton33 min
Jul 31, 5:48 PM EDTSpecial Weather StatementCHSBerkeley27 min
Jul 31, 2:39 PM EDTSpecial Weather StatementCHSEffingham36 min
Jul 31, 3:45 PM EDTAreal Flood AdvisoryCHSBulloch, Jenkins, Screven90 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.